Steroid Injections - bad after effect

butterfly1
butterfly1 Member Posts: 35
I wonder if anyone has any advice on this? I had steroid injections into both shoulders yesterday. I've done as I was told by resting for 24 hours (no choice really due to the pain) and the right side is OK but I've lost almost complete use of my left arm and my left shoulder and neck are unbearably painful. I've come out much worse than I went in? I'm sure this isn't usual as I've had these jabs before into my hips and although I did have an initial flare it was nowhere near as bad as this. When she injected the right shoulder it did hurt which is usual but when she injected the left side I think I woke up the morgue with my scream. The Doc seemed very surprised at my reaction but boy it hurt and I have a high pain threshhold, like most of us do I guess with these conditions. I have psoriatic arthritis. Any advice would be appreciated as I'm not sure whether just to leave it a few days or call the Rheumy or GP? I'm supposed to be going back to work tomorrow but if I'm like this there's no chance.

Comments

  • elnafinn
    elnafinn Member Posts: 8,043
    edited 30. Nov -1, 00:00
    Dear Tracy

    I am a little alarmed as I read your posting, sorry I have only seen your message, it may just be me. I am a member on the forum and do not have medical knowledge but when a limb goes numb I really think this should be investigated at least to put your mind at rest. Perhaps the injection site was incorrect - whatever - I would seek advice asap.

    I hope by now you have spoken with someone in the medical field about your symptoms.

    Luv
    Elna x
    The happiest people don't have the best of everything. They just make the best of everything.

    If you can lay down at night knowing in your heart that you made someone's day just a little bit better, you know you had a good day.
  • helpline_team
    helpline_team Posts: 2,344
    edited 30. Nov -1, 00:00
    Hello Tracyc,

    We apologise for the delay in responding to your message. It sounds as if it has been a difficult and worrying couple of days for you. How is your shoulder feeling today? Were you able to go to work, if so, how did that go? Are your work sympathetic to your condition? If you do need any information or support regarding work issues, we do have a Working with Arthritis booklet, which is available to download from our website: http://www.arthritiscare.org.uk/PublicationsandResources/Listedbytype/Booklets

    The fact that the doctor seemed very surprised at your reaction, may indicate what you are experiencing may not be the norm. If you are still in a considerable amount of pain, it may be wise to contact the doctor who did your injections as soon as possible.

    I wonder if anyone else on the forum has had a similar experience that perhaps they may want to share on here.

    If you would like more information or support about your condition please do call the helpline team or you can private message us your postal address and we will be happy to send you an information pack.

    Best wishes
    Simona
  • butterfly1
    butterfly1 Member Posts: 35
    edited 30. Nov -1, 00:00
    Thanks for your responses. I did speak to the Rheumy nurse yesterday and they won't see me again. I was told to go to my GP and get Naproxyn and co-cod and just rest for a week. I've got this now and am slighly more mobile today, I managed to dress myself but still cant move the left shoulder much and the pain is in both shoulders, my back, down my left arm, my neck and headache. The naproxyn is just taking the edge off. I don't know what happened. I've read on the internet about a Cortisone flare so not sure if it's that or if something went wrong. I don't see the Rheumatologist until December now. Whenever I get a flare up they just say see your GP who throw more anti-flams at me. I am never ever having a steroid injection into a joint again. I've been on MTX and Sulpha before but had to come off them both because of adverse side effects and there's not enough funding for anti-TNF as apparently I don't have enough damage yet. Funny that, as I though the whole point of anti-TNF was to slow the disease down and not repair it. Sorry to rant but the system in this country really is ridiculous. Anyway, thanks again for the advice.
  • aprocter
    aprocter Member Posts: 5
    edited 30. Nov -1, 00:00
    It sounds like they may of missed the joint. I had an injection into my ankle in the ortho clinic a few months ago. It hurt loads when going in and only at the site of the injection. I had a terrible flare for weeks afterwards. I was convinced they'd missed the joint (had them several times before so know how it should feel and know about post injection flare).

    Managed to get another injection done this time under x ray guidance. This one definitley went into the joint and I had good reults. Shame they only lasted a few weeks!!